Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Severe cramps in legs, hips and ankles, sciatica. Quit crystal meth. Is it joint and muscle related?

I have been using crystal meth almost daily since April. I have been experiencing severe cramping in my legs from the hip to the ankles. The pain isn't consistent and comes and goes. The more I stand the worse it gets. Just prior. To starting the meth usage I had a severe case of sciatica. However the pain this time seems more joint and muscle related. I've quit the meth intake for days at a time but it doesn't seem to help. Can the meth be causing this?
Asked On : Mon, 14 Oct 2013
Answers:  1 Views:  158
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

Your cramping pain from hips to ankles is not due to Crystal meth (methamphetamine) and is highly suggestive of Lumbar disc disease with radiculopathy which implies protrusion of an intervertebral disc causing compression over the nerve roots.

The initial management of this condition is as follows -

- Avoid lifting heavy weights
- Avoid excessive forward bending activities , if you want to bend forwards, you have to keep your hips and knees in some flexion.
- Use a lumbosacral back support to stabilize your spinal muscles
- Intermittent pelvic traction might be helpful
- Maintain optimum body weight,if you are obese
- Physiotherapy is needed to strengthen your back muscles. Physiotherapy has to be done only after the acute pain has subsided.
- Use analgesics like advil or aleve and muscle relaxants as needed. Vitamin B12 supplements may be helpful.

If your fail to improve with the above measures, an Epidural steroid injection may provide good symptom relief for a few months.

I suggest you to consult an orthopedic surgeon for further management.

Hope this information is helpful. Good day
Answered: Mon, 14 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor